Winter Storm, Newton
- When
- January 31, 4:00 PM CST to 11:59 PM CST
- Where
- Newton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.956, -87.397 (the zone’s center; the record gives no point)
Heavy snow developed across northwest Indiana during the afternoon of January 31st and continued into the morning of February 1st. Most areas received between 5 and 7 inches of snowfall.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Heavy snow developed across northwest Indiana during the afternoon of January 31st and continued into the morning of February 1st. Most areas received between 5 and 7 inches of snowfall. Storm total snowfall amounts included 7.0 inches in Rensselaer, 6.1 inches in Highland, 6.0 inches in Kouts, 6.0 inches in Valparaiso and 5.5 inches in Kentland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jan 31, 3:00 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
300 PM CST THU JAN 31 2008
.DISCUSSION...
300 PM CST
MAIN FOCUS CONTINUES TO BE ON THE NEXT DEVELOPING STORM SYSTEM
THAT IS CURRENTLY SPINNING UP IN THE SOUTHERN PLAINS.
IN ADVANCE OF OUR SYSTEM DOWN SOUTH...SNOW HAS DEVELOPED ALONG THE
LEADING EDGE OF AN 850MB TEMPERATURE GRADIENT THAT SHOULD EITHER
REMAIN RATHER STATIONARY OR SLOWLY ROTATE NORTHWESTWARD. IN
ADDITION...THE GULF HAS OPENED UP WITH A 30 TO 40KT LOW LEVEL JET
PUMPING MOISTURE UP THE MISSISSIPPI RIVER VALLEY UP INTO THE
REGION. LIGHT TO MODERATE SNOW HAS ALREADY DROPPED ABOUT A HALF
INCH TO AN INCH AND A HALF FROM NORTHERN WILL COUNTY ON UP THROUGH
COOK COUNTY. SEEING AS HOW THIS SNOW HAS ALREADY STARTED UP AND
CAUSED AN IMPACT ON THE REGION...AND UPSTREAM RADAR REFLECTIVITY
TRENDS CONTINUE TO INCREASE...WILL BE STARTING UP THE WINTER STORM
WARNING/SNOW ADVISORY AT THE START OF THE FORECAST ISSUANCE AT
3PM.
AS FOR THE MAIN SHOW...CURRENT SURFACE ANALYSIS SHOWS THE INITIAL
LOW THAT DEVELOPED YESTERDAY IN WESTERN OKLAHOMA IS STARTING TO
WEAKEN WITH THE MAIN LOW THAT IS GOING TO BRING HEAVY SNOW TO THE
REGION CURRENTLY TRACKING ACROSS THE GULF COAST IN LOUISIANA. THIS
LOW WILL START LIFTING NORTHWARD ALONG THE MISSISSIPPI RIVER AND
ON INTO WESTERN TENNESSEE/KENTUCKY AND INTO SOUTHERN INDIANA BY
FRIDAY MORNING. MID LEVEL CHARTS AND WATER VAPOR IMAGERY SHOW A
CLOSED MID LEVEL LOW CURRENTLY PROPAGATING THROUGH CENTRAL
OKLAHOMA. THIS LOW WILL BECOME MORE NEGATIVELY TILTED THIS EVENING
WHICH WILL HELP WITH THE DEEPENING AND THE EVENTUAL OCCLUSION OF
THE SURFACE LOW. THE FORECAST MODELS HAVE BEEN IN FAIRLY GOOD
AGREEMENT WITH TAKING THIS SURFACE LOW ALONG THE AFOREMENTIONED
TRACK. THE MORE INTENSE SNOW WILL START UP IN THE LATE EVENING AND
LAST THROUGH THE MORNING ON FRIDAY. SNOWFALL RATES WILL AT TIMES
BE AROUND AN INCH TO PERHAPS TWO INCHES AN HOUR IN THE HEAVIEST
SNOW BANDS. ONE OF THE THINGS THAT ALSO RAISES A BIT OF CONFIDENCE
THAT WE WILL BE REACHING THE HIGH SNOWFALL TOTALS IS THE LONGEVITY
OF THE SNOWFALL WITH IT LASTING FROM NOW THROUGH THE EARLY
AFTERNOON ON FRIDAY. UPON TOUCHING UP THE SNOWFALL GRIDS...HAVE
DECIDED THAT THE REST OF THE COUNTIES IN THE CWA SHOULD BE ADDED
TO THE SNOW ADVISORY AND HAVE ALSO ADDED KENDALL COUNTY TO THE
WINTER STORM WARNING.
AS FOR STORM SNOWFALL TOTALS...AM EXPECTING ABOUT 3 TO 6 INCHES
ACROSS THE SNOW ADVISORY AREA WHICH RUNS FROM LAKE COUNTY
SOUTHWEST THROUGH KANE AND LASALLE COUNTIES ON NORTHWEST FROM
THERE. FROM NORTHERN COOK COUNTY DOWN THROUGH
DUPAGE...KENDALL...GRUNDY AND ON INTO LIVINGSTON
COUNTIES...EXPECTING ABOUT 6 TO 8 INCHES OF SNOW. FROM SOUTHERN
COOK COUNTY SOUTHWARD TO FORD COUNTY AND EAST FROM THERE INTO
NORTHWEST INDIANA...AM EXPECTING ABOUT 8 TO 12 INCHES WITH SOME
LOCALLY HIGHER AMOUNTS NOT OUT OF THE QUESTION. HAVE ALSO ADDED
SOME BLOWING SNOW FOR FRIDAY MORNING AS WINDS BECOME GUSTY TO
AROUND 20 TO 30 MPH. WITH THESE WINDS BECOMING MORE EAST-
NORTHEASTERLY AND EVENTUALLY NORTHERLY THROUGH THE EVENT...SOME
LAKE ENHANCEMENT OF THE SNOW SEEMS POSSIBLE BUT PROBABLY NOT
OVERWHELMING AS THERE IS NOT MUCH OF A TEMPERATURE DIFFERENCE
BETWEEN THE LAKE AND THE LOWER LEVEL AIR. AS WINDS GO MORE
NORTHERLY DURING THE DAY FRIDAY SOME LIGHT TO MODERATE SNOW WILL
LINGER ON THE BACK EDGE OF THE SYSTEM AND PERHAPS DEPOSIT ANOTHER
HALF INCH TO AN INCH OF SNOW BY THE TIME ALL THINGS ARE SAID AND
DONE.
NOT MANY CHANGES MADE IN THE REST OF THE PERIOD LEADING UP TO THE
EXTENDED PERIOD...BUT DID UNDERCUT TEMPERATURE GUIDANCE A FEW
DEGREES FOR SATURDAY WITH THE NEW SNOW COVER IN PLACE EVEN THOUGH
WE WILL BE IN A LIGHT WARM AIR ADVECTION REGIME. A CLIPPER SYSTEM
PROPAGATING ALONG THE US/CANADIAN BORDER WILL DROP A WEAK
FRONT/TROF THROUGH THE REGION...BUT ANY CHANCES FOR PRECIP WITH
THIS SEEMS MINIMAL.
HALBACH
LONG TERM...SUNDAY THROUGH THURSDAY...
300 PM...HIGH PRESSURE OVER THE REGION SUNDAY...WILL MOVE EAST TO
NEW ENGLAND SUNDAY NIGHT AND MONDAY AS LOW PRESSURE DEVELOPS OVER
THE PLAINS. WAA BEGINS SUNDAY NIGHT WITH A WARM FRONT PUSHING NORTH
ACROSS THE AREA MONDAY MORNING. SUNDAY EVENING STARTS DRY BUT PRECIP
EVENTUALLY SPREADS NORTH OVERNIGHT. THERMAL PROFILES SUGGEST LOW
TEMPS MAY OCCUR IN THE EVENING WITH STEADY OR SLOWLY RISING TEMPS
INTO MONDAY MORNING. SOUNDINGS SUPPORT A CHANCE OF FREEZING RAIN
UNTIL SFC TEMPS WARM ABOVE FREEZING...BUT QPF AMOUNTS LOOK LIGHT AT
THIS POINT. STRONG SOUTHERLY FLOW ON MONDAY SHOULD MAKE FOR A WARMER
AND BREEZY DAY...TEMPERED PERHAPS BY SNOW PACK THAT FALLS TONIGHT
INTO FRIDAY. AS THE SFC LOW CONTINUES NORTHEAST MONDAY NIGHT...A
COLD FRONT SWINGS ACROSS THE AREA MONDAY NIGHT INTO TUESDAY. GIVEN
THE CURRENT HYDROLOGY SITUATION...ANY MODERATE TO HEAVY RAINFALL
NEXT WEEK MAY CAUSE ADDITIONAL PROBLEMS. IT DOES APPEAR THAT A BAND
OF A QUARTER TO A HALF INCH...MAYBE MORE...OF RAINFALL WILL BE
POSSIBLE WITH THE FRONT BUT IT/S TOO EARLY TO DETERMINE WHERE THIS
MAY OCCUR. BUT POTENTIAL FOR ANY HEAVY RAIN DURING THIS TIME WILL
NEED TO BE WATCHED CAREFULLY INTO THIS WEEKEND. ANOTHER RIDGE OF
HIGH PRESSURE MOVES ACROSS THE LAKES AND OHIO VALLEY WEDNESDAY WITH
ANOTHER SYSTEM MOVING ACROSS THE NORTHERN LAKES WEDNESDAY NIGHT INTO
THURSDAY...DRAGGING A COLD FRONT ACROSS THE AREA BY THURSDAY EVENING.
AS FOR TEMPERATURES...FEW CHANGES TO GOING GRIDS WHICH ARE IN LINE
WITH LATEST MEX NUMBERS. WITH SEVERAL INCHES OF NEW SNOW...HIGH
TEMPS WILL BE TRICKY AND LIKELY ONLY LOW/MID 30S EXCEPT MONDAY AS
STRONG SOUTHERLY FLOW SETS UP. ALSO INDICATED STEADY/SLOWLY RISING
TEMPS SUNDAY NIGHT INTO MONDAY MORNING. CMS
&&
.AVIATION...
1200 PM CST
MAJOR WINTER STORM HAS BEGUN TO IMPACT MUCH OF NRN IL/NWRN IND. AT
17Z...RATHER DISORGANIZED STORM CENTER WAS LOCATED OVER ERN TX.
THIS STORM IS FCST TO ORGANIZE AS IT LIFTS NNEWD TO JUST E OF KMEM
BY 06Z...AND TO NR KSDF BY 12Z FRI. LOW IS THEN FCST TO ACCELERATE
NEWD TO NWRN OH BY FRI AFTN.
BACKING LLV-MID LVL WINDS AHD OF THIS STORM ARE TRANSPORTING MOIST
AIR NWD THRU LWR MS VLY. ATTM SATLT AND RADAR TRENDS SHOW THIS
STORM ON TRACK...WITH IR IMAGERY SHOWING INCRSG AREAL COVG OF
COOLING CLOUD TOPS FROM ERN MO INTO W CNTRL AND CNTRL IL. ON
RADAR...COVG OF SNOW HAS BEEN INCRSG SINCE ABOUT 1630Z FROM BRL-N OF
CHI. IN PARTICULAR...RATHER SIG RETURNS NOW SHOWING UP N OF KSTL-W
OF KSPI ARE LIFTING NEWD TWD TERMINAL AREA.
AS A RESUT OF THESE TRENDS...HAVE SPREAD PREVAILING IFR CONDS NWD
ACROSS AREA EARLIER THAN PREVIOUSLY FCST...WITH HIEST LIKLIHOOD OF
LIFR CONDS CHI-GYY AREAS FROM BOUT 06Z-10Z.
CONDS EXPECTED TO IMPROVE RPDLY AFT 12Z FRI.
MERZLOCK
&&
.MARINE...
1200 PM CST
A LOW PRESSURE OVER EASTERN TEXAS WILL DEEPEN AS IT MOVES NORTHEAST
TO THE LOWER OHIO VALLEY BY EARLY FRIDAY MORNING. THE LOW WILL THEN
CONTINUE TO MOVE NORTHEAST ON FRIDAY...MOVING TO WESTERN LAKE ERIE
MIDDAY...THEN CONTINUING ON TO UPSTATE NEW YORK BY FRIDAY EVENING.
AS PRESSURES FALL THIS AFTERNOON AND TONIGHT WITH THE APPROACH OF
THIS LOW...EAST WINDS WILL FRESHEN AND BACK TO
NORTHEAST...INCREASING TO NR 30 KNOTS OVERNIGHT. WINDS AND WAVES
ARE FORECAST TO BEGIN DIMINISHING BY FRIDAY AFTERNOON. WEAK HIGH
PRESSURE RIDGING WILL THEN FILL IN BEHING THE DEPARTING LOW...MOVING
ACROSS THE WESTERN LAKES FRIDAY NIGHT BEFORE PUSHING OFF ACROSS THE
EASTERN LAKES ON SATURDAY. MEANWHILE...ANOTHER WEAKER TROUGH OF LOW
PRESSURE WILL MOVE ACROSS THE NORTHERN LAKES SATURDAY NIGHT.
NO GALE WARNINGS EXPECTED WITH THIS SYS...HOWEVER...ALTHOUGH
ILLINOIS AND INDIANA NEARSHORE WATERS LARGELY ICE COVERED...BASED ON
SATELLITE IMAGES FROM WEDNESDAY AFTERNOON...WILL KEEP SMALL CRAFT
ADVISORY FOR 20-30 KNOT WINDS 00Z-21Z FRIDAY.
MERZLOCK
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...SNOW ADVISORY UNTIL 9 AM CST FRIDAY FOR ILZ003>006-008-010>012-
019.
WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR ILZ013-014-
020>023-032-033-039.
IN...WINTER STORM WARNING UNTIL 6 PM CST /7 PM EST/ FRIDAY FOR INZ001-
002-010-011-019.
LM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 3 PM CST FRIDAY
FOR LMZ740>745.
&&
WFO LOTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 459 AM CST THU JAN 31 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 011100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 459 AM CST THU JAN 31 2008 /559 AM EST THU JAN 31 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON...BUT LITTLE OR NO SNOW ACCUMULATION IS EXPECTED TODAY. SNOW WILL INCREASE IN COVERAGE AND INTENSITY THIS EVENING AS A STRONG STORM SYSTEM APPROACHES FROM THE SOUTHERN PLAINS. THE SNOW WILL BEGIN TO TAPER OFF FRIDAY MORNING. STORM TOTAL SNOW ACCUMULATIONS BY MIDDAY FRIDAY ARE EXPECTED TO RANGE FROM 5 TO 7 INCHES FROM EVANSTON...TO MORRIS...TO PONTIAC...TO 7 TO 11 INCHES ACROSS FAR SOUTHEAST PORTIONS OF THE OUTLOOK AREA FROM GIBSON CITY TO FOWLER INDIANA. LESSER AMOUNTS IN THE 2 TO 6 INCH RANGE ARE EXPECTED NORTHWEST OF A LINE FROM EVANSTON...TO MORRIS...TO PONTIAC. IN ADDITION...EAST AND NORTHEAST WINDS WILL INCREASE TONIGHT INTO EARLY FRIDAY LEADING TO BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW WILL CONTINUE INTO THE MORNING HOURS ON FRIDAY. THE COMBINATION OF THE NEW SNOW AND GUSTY WINDS WILL RESULT IN BLOWING AND DRIFTING SNOW ALONG WITH SLICK AND HAZARDOUS ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT...BUT REPORTS OF SNOWFALL AMOUNTS WILL BE APPRECIATED THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-011100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 459 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NORTHEAST WINDS WILL INCREASE TO 30 KNOTS TONIGHT CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WINDS FOR SMALL CRAFT WILL CONTINUE INTO FRIDAY AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-011100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 459 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. HEAVY FREEZING SPRAY IS POSSIBLE EARLY THIS MORNING ACROSS NORTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MARSILI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1205 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW CHICAGO 41.88N 87.63W
01/31/2008 M0.9 INCH COOK IL CO-OP OBSERVER
NEW SNOWFALL OF 0.9 INCHES 3 MILES SOUTHWEST OF MIDWAY
AIRPORT.
1200 PM SNOW ROMEOVILLE 41.65N 88.09W
01/31/2008 M0.3 INCH WILL IL OFFICIAL NWS OBS
NEW SNOWFALL OF 0.3 INCHES AT THE NWS OFFICE IN
ROMEOVILLE.
1200 PM SNOW CHICAGO 41.88N 87.63W
01/31/2008 M0.2 INCH COOK IL TRAINED SPOTTER
NEW SNOWFALL OF 0.2 INCHES AT OHARE AIRPORT.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
129 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM SNOW N CHICAGO 41.88N 87.63W
01/31/2008 M1.1 INCH COOK IL NWS EMPLOYEE
NEW SNOWFALL OF 1.1 INCHES.
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
232 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM SNOW CHICAGO 41.88N 87.63W
01/31/2008 M1.0 INCH COOK IL BROADCAST MEDIA
NEW SNOWFALL OF ONE INCH IN RAVENSWOOD SINCE 9 AM THIS
MORNING.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
315 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM SNOW GENEVA 41.88N 88.31W
01/31/2008 M0.8 INCH KANE IL AMATEUR RADIO
0313 PM SNOW ELGIN 42.04N 88.29W
01/31/2008 M0.5 INCH KANE IL AMATEUR RADIO
0313 PM SNOW BATAVIA 41.85N 88.30W
01/31/2008 M1.3 INCH KANE IL AMATEUR RADIO
0313 PM SNOW MONTGOMERY 41.73N 88.34W
01/31/2008 M1.0 INCH KANE IL TRAINED SPOTTER
&&
CGITROPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM SNOW LOMBARD 41.87N 88.01W
01/31/2008 M1.0 INCH DUPAGE IL PUBLIC
0326 PM SNOW WINFIELD 41.87N 88.15W
01/31/2008 M2.0 INCH DUPAGE IL PUBLIC
&&
CGITROThe national radar mosaic for the moment the first event began.
5 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 73701, 73702, 73703, 73699, 73700.